Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggest remedy for mood swings after stopping Prozac

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6182 Questions
Question
my new doctor took me off my 60 mgs of Prozac all at once and I am having trouble coping with everything what should I do . I cry and then I will get angry and snap at people or animals I don't like myself right now not sure how much longer I can go without meds.
Posted Tue, 12 Aug 2014 in Mental Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Talk to your doctor about how you feel!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about the way you were taken off this medication and how terrible you are feeling at this time.

He should have slowly reduced the dose and introduce therapy before stopping the medication. An abrupt stop from antipsychotic agents is never the best plan. I will suggest that your report your symptoms to him after going off this medication. This will call for re-evaluaton of his decision to stop and may get you back on this medication.

In all, talk to him and hope he gets to put you back on his medications and wean you off over time while introducing therapy progressively.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor